MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 SIGMA INSET PATELLAR CLAMP; KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS

DEPUY ORTHOPAEDICS INC US SP2 SIGMA INSET PATELLAR CLAMP; KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS
Catalog Number 966670
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The spring in the the patella clamp to connect the any of the attachments has broke and is not longer in the clamp.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary =according to the information received, "[the spring in the the patella clamp to connect the any of the attachments has broke and is not longer in the clamp]".The product was not returned to depuy synthes, however photos were provided for review.See attachment (img_4517.Jpeg, img_4518.Jpeg).The photo investigation revealed that [966670, sp2 sigma inset patellar clamp] has spring missing and cause cannot be determined.The provided evidence was not sufficient to confirm the reported event of unable to assemble.Functionality issues cannot be evaluated through a photo investigation.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [sp2 sigma inset patellar clamp ]would contribute to the complained device issue.Based on the investigation findings the spring is missing and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the spring in the the patella clamp to connect the any of the attachments has broke and is not longer in the clamp.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the spring of the sp2 sigma inset patellar clamp is missing, it is reasonable to conclude that this condition cause that the mating device cannot be assemble appropriately.However, the broken condition cannot be confirmed as the device only was observed with sings of normal use.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was performed and the device can be opened and closed properly, and the screw slides appropriately.The overall complaint was confirmed as the observed condition of the sp2 sigma inset patellar clamp would contribute to the complained device issue.¿ based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a date code was provided, which indicates that the device was manufactured on (5/15/2000).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.

Brand Name
SP2 SIGMA INSET PATELLAR CLAMP
Common Device Name
KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19315786
Report Number1818910-2024-10617
Device Sequence Number17846620
Product Code HXD
UDI-Device Identifier10603295249511
UDI-Public10603295249511
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966670
Device Lot NumberH0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/21/2024
05/28/2024
07/03/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date05/22/2024
05/29/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown